MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R; KNEE TIBIAL TRAY
Catalog Number 02.12.T3I4R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 08-august-2019: lot 123718: (b)(4) items manufactured and released on 4-feb-2013.Expiration date: 2017-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by r&d knee department manager revision surgery after 5 years from implantation due to knee pain in a overweight patient.Surgeon suspected of a mobilization of the tibia tray; this was then not confirmed.During the revision procedure the surgeon decided to remove and substitute tibial tray and liner.From preliminary investigation of the explanted components, no residual cement can be seen on the distal surface of the tibia tray.This is a common finding on explanted components even when loosening is not the cause for revision.So, absence of cement on explanted components is not an evidence of a faulty device.A fall and a suspicious of infection occurred about one year before revision; these events could also had played a role in the late loosening of the tibia tray.The tibial liner looks damaged, with dents and scratches in its distal surface most likely caused during the attempt to explant the liner.No other aspects relevant for the event can be noted on explanted components.
 
Event or Problem Description
Revision surgery performed after 5 years and 2 months due to pain caused by tibial tray loosening probably caused by a fall.The tibial tray and liner have been revised.
 
Additional Manufacturer Narrative
On november 21th 2019 we have received the screw involved in the complaint.Visual inspection performed by r&d knee manager: the preliminary investigation has been confirmed also during the visual inspection.No additional conclusions can be drawn."from preliminary investigation of the explanted components, no residual cement can be seen on the distal surface of the tibia tray.This is a common finding on explanted components even when loosening is not the cause for revision.So, absence of cement on explanted components is not an evidence of a faulty device.A fall and a suspicious of infection occurred about one year before revision; these events could also had played a role in the late loosening of the tibia tray.The tibial liner looks damaged, with dents and scratches in its distal surface most likely caused during the attempt to explant the liner.".

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8948720
Report Number3005180920-2019-00717
Device Sequence Number19473443
Product Code JWH
UDI-Device Identifier07630030827143
UDI-Public07630030827143
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number02.12.T3I4R
Device Lot Number123718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight112